Alert archive / Tennessee / Wind Advisories in 2010

Wind Advisory 2, NWS Nashville, TN

February 10, 20109 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Feb 10, 2010, 3:02 AM CST for 9 counties in Tennessee. It took effect at Feb 10, 2010, 6:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2010, 3:02 AM CST (09:02 UTC)
In effect from
Feb 10, 2010, 6:00 AM CST
Expired
Feb 10, 2010, 3:00 PM CST
In force
9 hr
Issued by
NWS Nashville, TN

Counties Cumberland County, TN, Fentress County, TN, Grundy County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2010-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2010-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

461 
WWUS74 KOHX 100902
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
302 AM CST WED FEB 10 2010

...WIND ADVISORY IN EFFECT FOR THE CUMBERLAND PLATEAU TODAY...

.BRISK NORTHERLY WINDS WILL CONTINUE OVER THE CUMBERLAND PLATEAU
COUNTIES TODAY. SUSTAINED WINDS WILL REACH AS HIGH AS 25 MPH WITH
GUSTS NEAR 40 MPH.

TNZ011-032>034-065-066-078>080-102100-
/O.NEW.KOHX.WI.Y.0002.100210T1200Z-100210T2100Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON...
JAMESTOWN...ALLARDT...SPARTA...CROSSVILLE...FAIRFIELD GLADE...
MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...SPENCER
302 AM CST WED FEB 10 2010

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON. 

* TIMING: WINDS WILL INCREASE AFTER SUNRISE AND CONTINUE THROUGH 
  MID AFTERNOON.
 
* WINDS: NORTHWEST WINDS WINCREASING TO NEAR 25 MPH WITH GUSTS TO
  NEAR 40 MPH.

* IMPACTS: THE STRONG WINDS CAN MAKE DRIVING DIFFICULT. DRIVERS
  OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. ALSO...
  SHALLOW ROOTED TREES MAY BE BLOWN DOWN CAUSING DAMAGE TO NEARBY
  BUILDINGS AND VEHICLES. RESIDENTS SHOULD SECURE LOOSE OUTDOOR
  ITEMS... SUCH AS GARBAGE CANS AND PATIO FURNITURE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

JLM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Feb 9, 9:54 PM CST, 5 hours 8 minutes earlier.

Area forecast discussion, Feb 9, 9:54 PM CST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
954 PM CST TUE FEB 9 2010

.UPDATED EVENING DISCUSSION...
REPORTS FROM ACROSS THE CENTRAL AND NORTHERN PLATEAU ARE INDICATING
1/4 TO 1/2 INCH SNOWFALL TOTALS. RADAR CURRENTLY SHOWING THAT THE
SNOWFALL WILL CONTINUE THERE FOR A FEW MORE HOURS. THE ACTIVITY
EXTENDS WESTWARD ACROSS NORTH CENTRAL MIDDLE TN BUT ONLY DUSTING
AMOUNTS HAVE BEEN REPORTED WEST OF THE PLATEAU.

FOR THE UPDATE...WILL INCLUDE HIGHER POPS AND ACCUMULATION AMOUNTS
OF LESS THAN 1 INCH FOR THE NORTHERN AND CENTRAL PLATEAU. OTW...WEST
OF THE PLATEAU...WILL OPT FOR VARIABLE CLOUDINESS AS SOME CLEARING
HAS WORKED ITS WAY INTO WESTERN SECTIONS.

LATEST 00Z RUNS STILL SUPPORT SCATTERED SNOW FLURRIES THROUGH
SUNRISE. UPDATE OUT SHORTLY.

.UPDATE...
COLD AIRMASS BUILDING IN AT THIS HOUR. TEMPS ARE ALREADY DOWN INTO
THE 20S AT MOST AREAS. FLURRIES AND ISOL/SCT LIGHT SNOW SHOWERS
COVERS MUCH OF THE NORTHERN TWO THIRDS OF THE MID STATE. LIGHT
SNOW OCCURRING BACK ACROSS NORTHERN AR AND INTO MO AS WELL.
THUS...THE LIGHT SNOW AND FLURRY ACTIVITY SHOULD CONTINUE OFF AND
ON THROUGH THE OVERNIGHT.

FOR THE UPDATE...WILL LOWER TEMPS AND ADJUST WIND SPEEDS UPWARD
SLIGHTLY. OTW...WILL REWORD FCST TO SHOW THAT OCCASIONAL FLURRIES
WILL BE THE PREVAILING WEATHER TYPE ALONG WITH A 20-30 PERCENT
CHANCE OF MEASURABLE SNOW.

UPDATE SENT ALREADY.

&&

.PREV DISCUSSION... /ISSUED 218 PM CST TUE FEB 9 2010/

SHORT TERM...(THRU THU NITE)
CURRENT...STILL SOME S-/-PE FAR ERN PORTIONS. TEMPS IN UPPER 20S
TO LOWER 30S. CLEARING LINE INO WRN PORTIONS.

IMMEDIATE QUANDRY IS WHAT TO DO WITH CLOUDS. VIS SATELLITE DOES
SHOW CLOUDS RETURNING FROM MO...SO WILL BE A BRIEF BREAK THIS EVE W.

LO PRES OHVLY WILL FILL AS IT MOVES NE TONITE. MEANWHILE...UPPER
LO WILL SWING SE TOWARD CWA GIVING MAINLY N AND NE SECTIONS OF CWA
A CHANCE FOR MORE S-...LINGERING INTO WED PLATEAU. POPS LO...BUT
COULD BE A DUSTING HERE AND THERE.

HI PRES TAKES HOLD THU AND THU NITE.

LONG TERM...
THE FRI SYSTEM STILL LOOKS TO BE TOO FAR S TO BE A MAJOR PLAYER.
WILL PUT 30 POPS IN FOR S SECTIONS...20 TO N.

NEXT CLIPPER-LIKE SYSTEM TO MOVE DOWN FROM NW SAT NITE OR SUN...30
POPS FOR NOW.

HI PRES MON AND TUE AND CONTINUED ON COLD SIDE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Feb 9, 7:31 PM CST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
731 PM CST TUE FEB 9 2010

TNZ005>011-022>034-056>066-075-077>080-093>095-101130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
731 PM CST TUE FEB 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS FLURRIES...WITH A SLIGHT CHANCE OF SNOW
WEST...TO CHANCE OF SNOW EAST...IS EXPECTED TONIGHT. IN SOME
LOCATIONS...A DUSTING OF SNOWFALL WILL BE POSSIBLE. NO SIGNIFICANT
ACCUMULATIONS OF SNOWFALL ARE EXPECTED AT THIS POINT.

WITH GUSTY WINDS AS HIGH AS 30 MPH POSSIBLE TONIGHT...
WIND CHILL READINGS ARE EXPECTED TO RANGE FROM 5 TO 15 DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

TEMPERATURES WILL REMAIN COLD THROUGH THE PERIOD. THERE IS A
CHANCE OF SNOW FRIDAY THROUGH SUNDAY AT THIS POINT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

31/JBW

In the hours before

Local storm report, Feb 9, 9:47 PM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
947 PM CST TUE FEB 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     SNOW             CROSSVILLE              35.95N 85.04W
02/09/2010  E0.5 INCH        CUMBERLAND         TN   LAW ENFORCEMENT

            ONE QUARTER TO ONE HALF OF AN INCH OF SNOWFALL HAS FALLEN
            ACROSS CUMBERLAND COUNTY OVER THE LAST HOUR. SNOW WAS
            CONTINUING TO FALL ACROSS THE COUNTY.

&&

JWRIGHT
Local storm report, Feb 9, 11:03 PM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1103 PM CST TUE FEB 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     SNOW             10 S JAMESTOWN          36.29N 84.94W
02/09/2010  E0.2 INCH        FENTRESS           TN   TRAINED SPOTTER

0930 PM     SNOW             CROSSVILLE              35.95N 85.04W
02/09/2010  E0.5 INCH        CUMBERLAND         TN   LAW ENFORCEMENT

            ONE QUARTER TO ONE HALF OF AN INCH OF SNOWFALL HAS FALLEN
            ACROSS CUMBERLAND COUNTY OVER THE LAST HOUR. SNOW WAS
            CONTINUING TO FALL ACROSS THE COUNTY.

&&

JBW
Local storm report, Feb 9, 11:47 PM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1147 PM CST TUE FEB 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     SNOW             CROSSVILLE              35.95N 85.04W
02/09/2010  E0.5 INCH        CUMBERLAND         TN   LAW ENFORCEMENT

            ONE HALF OF AN INCH OF SNOW HAS FALLEN ACROSS CUMBERLAND
            COUNTY OVER THE PAST FEW HOURS. SNOW WAS CONTINUING TO
            FALL ACROSS THE COUNTY.

&&

JBW
Local storm report, Feb 9, 11:48 PM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1148 PM CST TUE FEB 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     SNOW             10 S JAMESTOWN          36.29N 84.94W
02/09/2010  E0.2 INCH        FENTRESS           TN   TRAINED SPOTTER

0930 PM     SNOW             CROSSVILLE              35.95N 85.04W
02/09/2010  E0.5 INCH        CUMBERLAND         TN   LAW ENFORCEMENT

            ONE QUARTER TO ONE HALF OF AN INCH OF SNOWFALL HAS FALLEN
            ACROSS CUMBERLAND COUNTY OVER THE LAST HOUR. SNOW WAS
            CONTINUING TO FALL ACROSS THE COUNTY.

1140 PM     SNOW             CROSSVILLE              35.95N 85.04W
02/09/2010  E0.5 INCH        CUMBERLAND         TN   LAW ENFORCEMENT

            ONE HALF OF AN INCH OF SNOW HAS FALLEN ACROSS CUMBERLAND
            COUNTY OVER THE PAST FEW HOURS. SNOW WAS CONTINUING TO
            FALL ACROSS THE COUNTY.

&&

JBW

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 10:08 AM CSTRiver Flood AdvisoryOHXPerry22 hr

Nearby

Wind Advisories in Tennessee, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.